Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 167, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2004, 7:40 PM CDT for Keya Paha County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 3, 2004, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 3, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040040 SVRLBF NEC103-040145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 740 PM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 845 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF SPRINGVIEW...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGVIEW AROUND 805 PM CDT LAT...LON 4306 9989 4298 10020 4286 10018 4274 9950 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:23 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 2:23 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT SAT JUL 3 2004 ...FORECAST CHALLENGES ARE PRECIP CHANCES AND ASSOC COVERAGE TONIGHT THROUGH MONDAY... .DISCUSSION... 12Z U/A ANALYSIS INDICATES H5 SHORTWAVE EXTENDING FROM ALONG THE ND/MT BORDER SWWRD INTO WRN WY. THIS IS REFLECTED ON WV IMAGERY AS A CIRCULATION CNTR NR SHR WY. TIMING OF THIS SHORTWAVE INDICATES SOME RAPID CONVECTIVE DEVELOPMENT IN CONJUNCTION WITH PEAK HEATING. ACCUS IN THE NEBR PANHANDLE INDICATIVE OF MID LEVEL INSTABILITY. QUESTION IS NOT IF CONVECTION WILL MOVE THROUGH FA THIS AFTN EVENING BUT RATHER DEGREE OF COVERAGE. FEELING IS THAT ACCUS THIS MORNING AND RAPID CONGESTION OF CU INDICATES PSBL BOUNDARY ALIGNED FROM NEAR OSHKOSH TO HAYES CENTER WHICH WILL LIFT SLOWLY NORTHEAST AND BE A FOCUS FOR DEEP CONVECTION THIS EVENING. WILL MENTION LG HAIL DMG WINDS THIS EVENING AS 0-6KM SHEAR ADEQUATE AT 30-40KTS. A STRONGER SHORTWAVE WILL EJECT OUT ONTO THE HIGH PLAINS SUNDAY AFTN AND SUNDAY NIGHT. WELL DEVELOPED LEESIDE TROUGH WILL BRING SERLY WINDS AND SB CAPES 1500-2500 J/KG IN THE AFTERNOON. BEST FOCUS SHOULD BE FROM THE PNHDL INTO NC KS BEGINNING SUN AFTN INTO SUNDAY NIGHT INTO AREA OF HIGHEST THETA-E. SEVERE WX AGAIN PSBLE. AS UPPER TROUGH ADVANCES ACROSS CNTRL AND NRN PLAINS MONDAY THUNDERSTORM CHC WILL CONTINUE.CHCS DIMINISH MONDAY NIGHT AND END TUESDAY AS SFC HIGH PRESSURE BUILDS IN. THIS WILL BRING A COOLING TREND WITH LOWER 70S NORTH AND UPPER 70S SOUTH ON MONDAY THEN MID 70S EXPECTED FOR TUESDAY. .WEDNESDAY THROUGH SATURDAY...MEDIUM RANGE MODELS IN FAIR AGREEMENT AT 00Z FRI WRT H5 HEIGHT FIELDS AS H5 LOW CENTER NEAR ALBERTA SASKATCHEWAN BORDER. DIFFLUENT REGION ACROSS CENTRAL PLAINS AS WELL AS RIGHT ENTRANCE REGION OF UPPER JET. CHCS TAIL OFF TO SLIGHT CHC FRI INTO EARLY SAT. TEMPS TO BE SEASONABLE IN THE MID 80S AS HOTTEST AIR BOTTLED UP IN THE SWRN U.S. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jul 3, 3:15 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SAT JUL 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-040214- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED EARLY TONIGHT. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH STRONG WINDS WILL ALSO BE POSSIBLE. THE ENTIRE OUTLOOK AREA WILL SEE THE CHANCE FOR SEVERE WEATHER HOWEVER THE AREA OF GREATEST CONCERN IS NEAR AND WEST OF HIGHWAY 83. STORMS THAT DEVELOP OVER THE PANHANDLE OF NEBRASKA WILL MOVE EAST SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...SEVERE WEATHER IS POSSIBLE AGAIN IN THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE SOUTHWEST NEBRASKA. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY CONCERN. STORMS WILL DEVELOP ACROSS WESTERN NEBRASKA IN THE AFTERNOON AND MOVE SOUTHEAST. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. MONDAY...SEVERE WEATHER IS POSSIBLE NEAR AND EAST OF HIGHWAY 83 LATE IN THE AFTERNOON AND EVENING. TUESDAY THROUGH FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. SUNDAY AND MONDAY AFTERNOON AND EVENING MAY ALSO BE NEEDED SPOTTER ACTIVATION. MASEK
In the hours before
Local storm report, Jul 3, 5:18 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 WNW KEYSTONE 41.24N 101.66W
07/03/2004 1.75 INCH KEITH NE LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED GOLF BALL HAIL AT MARTIN BAY JUST
NORTH OF KINGSLEY DAM.
&&
MASEKLocal storm report, Jul 3, 5:30 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 5 N OGALLALA 41.20N 101.72W
07/03/2004 KEITH NE LAW ENFORCEMENT
CONSERVATION OFFICER REPORTED BRIEF TORNADO TOUCHDOWN
OVER OPEN WATER OF THE SOUTH SHORE OF LAKE MCCONAUGHY.
&&
MASEKLocal storm report, Jul 3, 5:34 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 WNW KEYSTONE 41.24N 101.64W
07/03/2004 4.25 INCH KEITH NE LAW ENFORCEMENT
KEYSTONE FIRE CHIEF REPORTED BASEBALL TO SOFTBALL SIZE
HAIL ON THE NORTH SIDE OF KINGSLEY DAM
&&
MASEKLocal storm report, Jul 3, 6:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM FUNNEL CLOUD 5 N PAXTON 41.20N 101.36W
07/03/2004 KEITH NE LAW ENFORCEMENT
PAXTON FIRE DEPARTMENT REPORTED FUNNEL CLOUD 4 1/2 MILE
NORTH OF PAXTON.
&&
MASEKLocal storm report, Jul 3, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL ELSIE 40.85N 101.39W
07/03/2004 0.75 INCH PERKINS NE LAW ENFORCEMENT
SHERIFF REPORTED 3/4 INCH HAIL IN THE CITY OF ELSIE
&&
MASEKLocal storm report, Jul 3, 6:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0624 PM FUNNEL CLOUD 17 S MULLEN 41.80N 101.04W
07/03/2004 HOOKER NE LAW ENFORCEMENT
&&
BUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 3, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 61 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Jul 4, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 4, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
| Jul 4, 5:09 PM CDT | Tornado Warning | LBF | Arthur | 36 min |
| Jul 4, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 61 min |
| Jul 4, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jul 4, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.